Volume 14, issue 5 (2014)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 18
Issue 4, 1883–2507
Issue 3, 1259–1881
Issue 2, 635–1258
Issue 1, 1–633

Volume 17, 6 issues

Volume 16, 6 issues

Volume 15, 6 issues

Volume 14, 6 issues

Volume 13, 6 issues

Volume 12, 4 issues

Volume 11, 5 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 4 issues

Volume 7, 4 issues

Volume 6, 5 issues

Volume 5, 4 issues

Volume 4, 2 issues

Volume 3, 2 issues

Volume 2, 2 issues

Volume 1, 2 issues

The Journal
About the Journal
Subscriptions
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Author Index
To Appear
ISSN (electronic): 1472-2739
ISSN (print): 1472-2747
Deformations of noncompact projective manifolds

Samuel A Ballas

Algebraic & Geometric Topology 14 (2014) 2595–2625
Abstract

In this paper, we demonstrate that the complete hyperbolic structures of various two-bridge knots and links cannot be deformed to inequivalent strictly convex projective structures. We also prove a complementary result showing that under certain rigidity hypotheses, branched covers of amphicheiral knots admit nontrivial, strictly convex deformations near their complete hyperbolic structure.

Keywords
projective structures, two-bridge knots, rigidity
Mathematical Subject Classification 2010
Primary: 57M50
Secondary: 57M60
References
Publication
Received: 21 November 2012
Revised: 13 January 2014
Accepted: 13 March 2014
Published: 5 November 2014
Authors
Samuel A Ballas
Department of Mathematics
University of California Santa Barbara
South Hall, Room 6607
Santa Barbara, CA 93106
USA
http://www.math.ucsb.edu/~sballas